Alert archive / Louisiana / River Flood Warnings in 2013

River Flood Warning 17, NWS Lake Charles, LA

February 10, 2013Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 10, 2013, 8:51 AM CST for Rapides Parish, Louisiana. It took effect at Feb 11, 2013, 6:00 PM CST. It was in force for 18 days.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 8:51 AM CST (14:51 UTC)
In effect from
Feb 11, 2013, 6:00 PM CST
Expired
Mar 1, 2013, 8:31 PM CST
In force
18 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Rapides Parish, LA

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1).

Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 7:11 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 10, 7:11 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 AM CST SUN FEB 10 2013

.UPDATE...
TOR WATCH HAS BEEN ISSUED FOR CENTRAL LOUISIANA AND THE COUNTIES
IN THE LAKES REGION OF SOUTHEAST TEXAS. WATCH WILL GO THROUGH 2 PM.

&&

.PREV DISCUSSION... /ISSUED 554 AM CST SUN FEB 10 2013/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. A VIGOROUS LOW
PRESSURE SYSTEM ADVANCING NORTHEAST THROUGH THE PLAINS WILL
ADVANCE A COLD FRONT ACROSS THE REGION TODAY. ALONG AND AHEAD OF
THE FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
A FEW OF THE THUNDERSTORMS COULD REACH SEVERE LIMITS. CEILINGS ARE
ANTICIPATED TO REMAIN WITHIN IFR OR LOW MVFR. THE FRONT IS PROGGED
TO STALL OVER THE NEAR COASTAL WATERS OVERNIGHT WITH OVER-RUNNING
RAINS THEN DEVELOPING.

MARCOTTE

PREV DISCUSSION... /ISSUED 532 AM CST SUN FEB 10 2013/

DISCUSSION...
A SQUALL LINE IS MOVING THROUGH CENTRAL TEXAS THIS MORNING WITH
CELLS DEVELOPING OUT AHEAD OF THE LINE. WATCHES HAVE BEEN POSTED
FROM CENTRAL TEXAS NORTHEAST INTO LOUISIANA. RADAR IS ALSO
INDICATING RAINS EXTEND FROM THE CENTRAL TEXAS COAST INTO
SOUTHWEST LOUISIANA. THIS AREA OF RAINS WILL CONTINUE TO SPREAD
EASTWARD OVER THE NEXT SEVERAL HOURS.

THE STRONGER STORMS AHEAD OF THE SQUALL LINE ARE EXPECTED TO MOVE
INTO SE TEXAS LAKES REGION AROUND SUNRISE. THESE STORMS WILL
BRING THE THREAT OF STRONG WINDS ALTHOUGH AN ISOLATED TORNADO WILL
BE POSSIBLE. AT THIS TIME THE SEVERE WEATHER THREAT LOOKS TO BE
ALONG A LINE FROM TYLER COUNTY EAST INTO NORTHERN JASPER AND
NEWTON COUNTIES. THIS THREAT OF STORMS WILL MOVE INTO CNTRL LA
AFTER SUNRISE.

AS THE SQUALL LINE APPROACHES... STORMS WILL DEVELOP FURTHER TO THE
SOUTH AND HARDIN COUNTY AND AREAS EASTWARD INTO LOUISIANA WILL
COME UNDER THE THREAT OF SEVERE THUNDERSTORMS THROUGH THE
AFTERNOON HOURS. THE FRONTAL BOUNDARY THAT THE STORMS ARE FOCUSED
ALONG IS EXPECTED TO MOVE INTO THE COASTAL WATERS OF SOUTHERN
LOUISIANA BY THIS EVENING AND STALL. WHILE THE STRONGER STORMS
WILL CONTINUE TO MOVE OFF TO THE EAST.

WITH THE APPROACH OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND WINDS ARE EXPECTED TO PICKUP OVER THE COASTAL COUNTIES AND
PARISHES AT LEAST THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO
TAPER OFF BEHIND THE FRONT THIS EVENING.

LATE SUNDAY RAINS WILL BEGIN TO RIDE UP AND OVER THE FRONTAL
BOUNDARY AND CONTINUE INTO MONDAY. RAINS WILL BE MOSTLY LIGHT
ACROSS THE REGION ALTHOUGH A BIT HEAVIER FROM THE I-10 CORRIDOR
SOUTH TO THE COAST. AT THIS TIME RAINS ARE NOT EXPECTED TO PRODUCE
ANY FLASH FLOODING ALTHOUGH AREA RIVERS ARE EXPECTED TO BEGIN
RISING AS THE GROUND IS SATURATED FROM PREVIOUS RAINFALL EVENTS
OVER THE PAST SEVERAL MONTHS. A FEW AREA RIVER MAY EXPERIENCE
SOME FLOODING ISSUES.

BY TUESDAY MORNING THE STALLED FRONTAL BOUNDARY WILL LIFT
NORTHWARD AND INTO SE TX AND SOUTHERN LOUISIANA AND THIS WILL
AGAIN OPEN UP THE REGION TO MORE SHOWERS AND THUNDERSTORMS. THERE
IS A BRIEF WINDOW WHEN THE THREAT OF A SEVERE THUNDERSTORMS WILL BE
POSSIBLE. BUT THIS THREAT WILL END BY THE EVENING HOURS AS A
SECOND STRONGER FRONT FINALLY MOVES THROUGH SOUTHERN LOUISIANA
PUSHING THE MOISTURE OFF TO THE EAST. THINGS WILL BEGIN TO DRY
OUT ON WEDNESDAY. COLDER AIR WILL FILTER IN LATE WEDNESDAY INTO
THURSDAY MORNING WITH UPPER 30S AS FAR SOUTH AS THE I-10 CORRIDOR...
MID 30S ACROSS CNTRL LA AND THE LAKES REGION OF SOUTHEAST TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  56  68  51  68 /  90  40  60  60  70
KBPT  73  56  67  52  70 /  80  40  50  50  70
KAEX  73  52  66  48  62 / 100  40  60  60  70
KLFT  75  60  68  54  68 / 100  60  60  60  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: IBERIA...LOWER ST. MARTIN...ST. MARY...VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 3 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 10, 4:32 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 AM CST SUN FEB 10 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-111045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
432 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION
TODAY AHEAD OF A COLD FRONT. THERE IS THE THREAT THAT A FEW STORMS
MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS ALTHOUGH AN ISOLATED
TORNADO WILL BE POSSIBLE. STORMS WILL MOVE TO THE NORTHEAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAINS ON MONDAY WILL CHANGE OVER TO SHOWERS AND THUNDERSTORMS ON
TUESDAY AS THE STALLED FRONT LIFTS NORTH AS A WARM FRONT. A SECOND
FRONT IS EXPECTED TO MOVE THROUGH ON TUESDAY EVENING AND THIS WILL
FINALLY DRAW TO A CLOSE. ANOTHER FRONT THIS TIME DRY WILL MOVE TROUGH
ON FRIDAY WITH THE RETURN OF COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 9:32 PM CSTSmall Craft AdvisoryLCH15 hr
Feb 10, 5:48 AM CSTWind AdvisoryLCHSaint Martin10 hr
Feb 10, 10:35 AM CSTSpecial Weather StatementLCHVernon55 min
Feb 10, 11:33 AM CSTSpecial Weather StatementLCHBeauregard, Rapides, Vernon57 min
Feb 10, 12:33 PM CSTSpecial Weather StatementLCHAllen, Avoyelles, Rapides57 min
Feb 10, 1:25 PM CSTSpecial Weather StatementLCHAvoyelles, Evangeline65 min
Feb 10, 2:29 PM CSTSpecial Weather StatementLCHAvoyelles61 min
Feb 10, 9:36 AM CSTSpecial Weather StatementLCHTyler54 min
Feb 10, 9:41 AM CSTSevere Thunderstorm WarningLCHJasper, Tyler49 min

Nearby

River Flood Warnings in Louisiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.